Alert archive / Alabama / Small Craft Advisories in 2018

Small Craft Advisory 28, NWS Mobile, AL

April 19, 2018

NWS Mobile, AL issued this small craft advisory at Apr 19, 2018, 3:17 AM CDT. It took effect at Apr 19, 2018, 10:00 PM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2018, 3:17 AM CDT (08:17 UTC)
In effect from
Apr 19, 2018, 10:00 PM CDT
Expired
Apr 20, 2018, 9:00 AM CDT
In force
11 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

031 
WHUS74 KMOB 190817
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
317 AM CDT Thu Apr 19 2018

...A SMALL CRAFT ADVISORY IS IN EFFECT FROM 10 PM TONIGHT THROUGH
7 AM CDT FRIDAY MORNING...

GMZ631-632-650-655-670-675-191630-
/O.NEW.KMOB.SC.Y.0028.180420T0300Z-180420T1200Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
317 AM CDT Thu Apr 19 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM
CDT FRIDAY...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect from 10 PM this evening to 7 AM CDT
Friday. 

* WINDS...North to northeast at 18 to 23 knots. 

* WAVES/SEAS...Building to 4 to 6 feet well offshore. 

  PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
3 follow-up statements
423 
WHUS74 KMOB 191948
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
248 PM CDT Thu Apr 19 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 
6 AM FRIDAY MORNING...

GMZ631-632-650-655-670-675-200400-
/O.EXT.KMOB.SC.Y.0028.180420T0300Z-180420T1100Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
248 PM CDT Thu Apr 19 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO
6 AM CDT FRIDAY...

* WINDS...North 18 to 23 knots becoming northeast.

* WAVES/SEAS...Building to around 3 feet near shore and around 5
  feet offshore. Waves building to 1 to 2 feet in bays and 
  sounds.

 PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
794 
WHUS74 KMOB 200314
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1014 PM CDT Thu Apr 19 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM FRIDAY MORNING...

GMZ631-632-650-655-670-675-201100-
/O.CON.KMOB.SC.Y.0028.000000T0000Z-180420T1100Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1014 PM CDT Thu Apr 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT FRIDAY...

* WINDS...North 18 to 23 knots becoming northeast.

* WAVES/SEAS...Building to around 3 feet near shore and around 5 
  feet offshore. Waves building to 1 to 2 feet in bays and 
  sounds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
746 
WHUS74 KMOB 201040
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
540 AM CDT Fri Apr 20 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CDT THIS MORNING...

GMZ631-632-650-655-670-675-201400-
/O.EXT.KMOB.SC.Y.0028.000000T0000Z-180420T1400Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
540 AM CDT Fri Apr 20 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CDT THIS
MORNING...

* WINDS...North 18 to 23 knots this morning becoming northeast 
  and decreasing later today. 

* WAVES/SEAS...Sear around 2 feet near shore and around 4 feet
  offshore. Waves around 1 to 2 feet in bays and sounds.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Apr 18, 11:59 PM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Apr 18, 11:59 PM CDT, 3 hours 18 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1159 PM CDT Wed Apr 18 2018

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
06Z issuance...A cold front approaching from the northwest moves
through the area late tonight into early Thursday morning with
southwest winds 5 to 10 knots switching to the northwest. The
northerly flow increases to around 10 knots by mid Thursday
morning then decreases to 5 to 10 knots Thursday evening. VFR
conditions prevail through the period except for the potential for
MVFR ceilings and isolated patches of light rain to be present
ahead of the front. /29

&&

.PREV DISCUSSION... /issued 1012 PM CDT Wed Apr 18 2018/

DISCUSSION...See updated information for land areas below.

UPDATE...The current forecast is generally on track with no
changes planned at the moment. /29

PREV DISCUSSION... /issued 621 PM CDT Wed Apr 18 2018/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
00Z issuance...Southwest winds at 10 to 15 knots subside to near 5
knots this evening. A cold front approaching from the west moves
through late tonight into early Thursday morning and brings a
slight chance for rain with winds switching to a northerly
direction. VFR conditions at the beginning of the period will be
followed by MVFR ceilings developing late tonight ahead of the
front, then return to VFR conditions in the wake of the front. /29

PREV DISCUSSION... /issued 358 PM CDT Wed Apr 18 2018/

NEAR TERM /Now Through Thursday/...An upper low pressure area
over the midwest states will swing east across the eastern conus
through the near term. An area of low pressure at the surface
across the Ohio River Valley will lift quickly northeastward,
reaching the northwest Atlantic by late Thursday afternoon. A
surface cold front associated with the low pressure area will
approach the region from the northwest this evening as a surface
ridge extending from the western Atlantic across northern gulf
weakens. The cold front will pass through the forecast area after
midnight into early Thursday morning, bringing with it a band of
clouds, and isolated to low-end scattered light rain showers or
sprinkles. /22

SHORT TERM /Thursday night Through Saturday night/...A drier and
cooler airmass moves into the area Thursday night as high
pressure builds across the northern plains and shifts east into
the Great Lakes by Friday night. As the ridge of high pressure
shifts east, moisture levels will begin increasing across the Gulf
Coast as a southeast flow develops on Saturday. Rain chances
increase by Saturday night as a developing southern stream upper
low moves toward the area. /13

LONG TERM /Sunday Through Wednesday/...As this system moves
across the southeast on Sunday, numerous showers and thunderstorms
can be expected Sunday into Sunday night. The GFS remains the
faster model with the upper and sfc lows east of the area by
Monday. Meanwhile, the ECMWF stalls the system over the southeast
through Tuesday. For now, will maintain the highest coverage of
showers and storms Sunday afternoon into Sunday night. Still too
early to diagnose any potential of strong to severe storms and
heavy rainfall potential given model uncertainties. Temperatures
will generally be near normal through the period. /13

MARINE...A light to moderate southwest wind flow can be expected
over the marine area early tonight as high pressure continues to
stretch from the western Atlantic to the north central gulf. A
moderate to occasionaly strong offshore flow is expected late
Thursday and Thursday night in the wake of a cold front that moves
across region early Thursday. A moderate to strong east to southeast
flow is expected Saturday through early next week ahead of another
cold front approaching from the west. /22

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Apr 18, 5:41 AM CDT, 21 hours 36 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
541 AM CDT Wed Apr 18 2018

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-191045-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
541 AM CDT Wed Apr 18 2018

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

There is a moderate risk for rip currents along the gulf beaches of
Alabama and Northwest Florida through tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a moderate risk for rip currents along the gulf beaches of
Alabama and Northwest Florida through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-191045-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
541 AM CDT Wed Apr 18 2018

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Hazardous conditions for small craft can be expected through
tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous conditions for small craft can be expected late Thursday
through early Friday then Friday night through Sunday night.

Nearby

Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.